Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 9, 2007, 3:02 PM MDT for Bent County, Colorado. It was in force for 88 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2007, 3:02 PM MDT (21:02 UTC)
- Expired
- Jun 9, 2007, 4:30 PM MDT
- In force
- 88 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Bent County, CO
The radar
The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:05 PM MDT | HAIL 0.75 | 23 S Las Animas, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 092103 SVRPUB COC011-092230- /O.NEW.KPUB.SV.W.0086.070609T2102Z-070609T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 302 PM MDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO... * UNTIL 430 PM MDT... * AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 24 MILES SOUTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHERN BENT COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3774 10342 3765 10334 3777 10276 3809 10274 $$
5 follow-up statements
000 WWUS55 KPUB 092118 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT SAT JUN 9 2007 COC011-092230- /O.CON.KPUB.SV.W.0086.000000T0000Z-070609T2230Z/ BENT CO- 318 PM MDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHERN BENT COUNTY... AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED OVER SOUTH CENTRAL BENT COUNTY...OR 27 MILES SOUTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL BENT COUNTY. AT 305 PM THE PUBLIC SAW PENNY SIZE HAIL 23 MILES SOUTH OF LAS ANIMAS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3780 10328 3767 10329 3777 10276 3809 10274 $$
000 WWUS55 KPUB 092139 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 339 PM MDT SAT JUN 9 2007 COC011-092230- /O.CON.KPUB.SV.W.0086.000000T0000Z-070609T2230Z/ BENT CO- 339 PM MDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHERN BENT COUNTY... AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED OVER SOUTH CENTRAL BENT COUNTY...OR 29 MILES SOUTHWEST OF LAMAR...AND WAS MOVING TOWARD THE EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL AND EAST CENTRAL BENT COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3783 10323 3771 10313 3777 10276 3801 10275 $$
000 WWUS55 KPUB 092158 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 358 PM MDT SAT JUN 9 2007 COC011-092230- /O.CON.KPUB.SV.W.0086.000000T0000Z-070609T2230Z/ BENT CO- 358 PM MDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR EAST CENTRAL BENT COUNTY... AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED OVER SOUTHEASTERN BENT COUNTY...OR 22 MILES SOUTHWEST OF LAMAR...AND WAS MOVING TOWARD THE EAST AT 35 MPH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3787 10302 3772 10302 3768 10275 3801 10275 $$
000 WWUS55 KPUB 092217 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 417 PM MDT SAT JUN 9 2007 COC011-092230- /O.CON.KPUB.SV.W.0086.000000T0000Z-070609T2230Z/ BENT CO- 417 PM MDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR EAST CENTRAL BENT COUNTY... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED OVER EXTREME EAST CENTRAL BENT COUNTY...OR 20 MILES SOUTH SOUTHWEST OF LAMAR...AND WAS MOVING TOWARD THE EAST AT 35 MPH. AT 408 PM THE PUBLIC SAW PENNY SIZE HAIL 23 MILES SOUTHEAST OF JOHN MARTIN DAM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3796 10300 3775 10290 3768 10275 3801 10275 $$
000 WWUS55 KPUB 092226 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 426 PM MDT SAT JUN 9 2007 COC011-092236- /O.EXP.KPUB.SV.W.0086.000000T0000Z-070609T2230Z/ BENT CO- 426 PM MDT SAT JUN 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENT COUNTY EXPIRES AT 430 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3796 10300 3775 10290 3768 10275 3801 10275 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:56 PM MDT, 6 minutes earlier.
Area forecast discussion, Jun 9, 2:56 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 256 PM MDT SAT JUN 9 2007 .SHORT TERM... (TONIGHT AND SUNDAY) SHORT TERM CONCERNS INCLUDE THUNDERSTORM COVERAGE AND SEVERE POTENTIAL CURRENTLY THUNDERSTORMS FIRING AHEAD OF LITTLE SHORT WAVES THAT ARE GOING AROUND THE BACK SIDE OF THE TEXAS HIGH PRESSURE AREA. LIMITED SHEAR BUT ANALYSIS SUGGESTS INCREASING CAPE OVER SOUTHEAST SECTIONS. STORMS MOVING INTO BETTER MOISTURE AND WITH ADDITIONAL HEATING COULD SEE SOME BIG HAILERS. TONIGHT...WAVE IN THE SW FLOW CONTINUES TO MOVE ACROSS THE FORECAST AREA AND WILL KEEP THREAT GOING INTO THE EVENING. MODELS DIFFER ON HOW AND WHERE CONVECTION WILL BE THE BEST COVERAGE. NAM SUGGESTED SOUTHWEST MOUNTAINS WITH ANOTHER MAX OVER SOUTHEAST CORNER. GFS FOCUSED MORE ON THE SOUTHEAST. EITHER WAY LOOKS LIKE SOUTHEAST WILL BE THE AREA TO WATCH. SUNDAY...WITH NOT MUCH CHANGE IN THE PATTERN IT WILL BE DIFFICULT TO TIME THOSE PESKY SHORT WAVES. MODELS TAKE UPPER LOW AND DROP IT SOUTH WHICH ALLOWS THE UPPER RIDGE TO EXTEND FARTHER NORTH WEST. THIS COULD DECREASE THUNDERSTORM ACTIVITY AS SHORT WAVES STAY WEST AND NORTH OF THE CWFA. MODELS ARE ALL PRETTY DRY FOR SUNDAY BUT HELD ON TO EXISTING POPS RATHER THAN RISK TAKING THEM OUT AND HAVING TO PUT THEM BACK IN. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) ONGOING CONVECTION NEEDS TO BE WATCHED...SO DISCUSSION WILL BE FAIRLY BRIEF. SOUTHWEST FLOW ALOFT AND INSTABILITY SUNDAY NIGHT WILL CARRY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EVENING HOURS...FOLLOWED BY DRY WEA AFTER MIDNIGHT. ON MONDAY...SOUTHWESTERN TROUGH STILL A WAYS OFF...BUT WITH STRONG ISOLATION AND SOME MOISTURE...CONVECTION WILL FIRE MIDDAY...AND AGAIN LAST THROUGH THE EVENING. HOWEVER...WITH APPROACHING TROUGH...THE CONVECTION MAY LINGER LONGER THROUGH THE MIDNIGHT HOUR...AND BE SCATTERED THROUGH OUR WESTERN MOUNTAINS TO DAYBREAK TUESDAY. ON TUESDAY...TROUGH MOVES INTO THE AREA...AND GFS HAS IT MOVING QUITE SLOWLY...NOT REALLY LOSING INFLUENCE UNTIL WEDNESDAY EVENING. POPS TUESDAY AFTERNOON AND EVENING MOSTLY IN THE LOW SCATTERED CATEGORY...WITH LIFT...COOLER TEMPERATURES ALOFT. THE NEW GFS RUN IS SLOWER THAN PREVIOUS RUNS...BUT SURROUNDING OFFICES HAVE NOT FOLLOWED THAT...SO WILL CONTINUE WITH LOWER CHANCES FOR RAIN ON WEDNESDAY. MODELS HAVE NOT BEEN CONSISTENT ANYWAY...SO THE NEXT RUN COULD DO SOMETHING DIFFERENT. RIDGE GRADUALLY BUILDS IN FOR NEXT WEEKEND WITH ELEVATING MID LEVEL TEMPERATURES...WHICH WILL YIELD 80S TO LOWER 90S ACROSS THE PLAINS...AND 50S TO UPPER 70S IN THE MOUNTAINS AND HIGH VALLEYS. && .AVIATION...THUNDERSTORM DEVELOPMENT ALONG AND EAST OF THE MOUNTAINS WILL BE THE BIGGEST CONCERN THROUGH 06Z. LOOKS LIKE BEST COVERAGE WILL BE SOUTH OF A KPUB-KGCK LINE. AFTER 06Z STORMS SHOULD DISSIPATE WITH LESS COVERAGE ON SUNDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 21/13
Hazardous weather outlook, Jun 9, 6:10 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 610 AM MDT SAT JUN 9 2007 COZ058>089-093>099-101215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 610 AM MDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED TODAY ACROSS THE AREA...WITH THE BEST COVERAGE OF STORMS ACROSS THE SOUTHWEST MOUNTAINS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL TO LESS THAN 3/4 OF AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH. SOME OF THE STRONGER STORMS COULD PRODUCE HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE LATE THIS AFTERNOON THROUGH THE EARLY EVENING.
In the hours before
Local storm report, Jun 9, 2:50 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 27 S LAMAR 37.69N 102.62W
06/09/2007 M0.75 INCH PROWERS CO PUBLIC
&&
TLMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:02 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 88 min |
| Jun 9, 2:04 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 56 min |
| Jun 9, 3:46 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 20 min |
| Jun 9, 4:09 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 96 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.